Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Goodland, KS

April 15, 2015Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 15, 2015, 4:47 PM MDT for Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2015, 4:47 PM MDT (22:47 UTC)
Expired
Apr 15, 2015, 5:30 PM MDT
In force
43 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS

The radar

The Goodland radar (KGLD), 37 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2567 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WUUS53 KGLD 152247
SVRGLD
COC063-125-KSC023-181-152330-
/O.NEW.KGLD.SV.W.0008.150415T2247Z-150415T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT WED APR 15 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
  NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  NORTHWESTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
  SOUTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 530 PM MDT/630 PM CDT/

* AT 446 PM MDT /546 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BURLINGTON...MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...WEATHER INSTRUMENT AT BURLINGTON AIRPORT. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KANORADO...HALE AND BONNY RESERVOIR. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 1.
 INTERSTATE 70 IN COLORADO NEAR MILE MARKER 450.
 HIGHWAY 385 BETWEEN MILE MARKERS 194 AND 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3932 10203 3941 10236 3967 10228 3963 10185
TIME...MOT...LOC 2246Z 201DEG 25KT 3936 10224 

HAIL...0.75IN
WIND...60MPH
 
$$

LUNDQUIST
3 follow-up statements
246 
WWUS53 KGLD 152258
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT WED APR 15 2015

COC063-125-KSC023-181-152330-
/O.CON.KGLD.SV.W.0008.000000T0000Z-150415T2330Z/
YUMA CO-KIT CARSON CO-SHERMAN KS-CHEYENNE KS-
458 PM MDT WED APR 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
MDT/630 PM CDT/ FOR SOUTHEASTERN YUMA...NORTHEASTERN KIT CARSON...
NORTHWESTERN SHERMAN AND SOUTHWESTERN CHEYENNE COUNTIES...

AT 457 PM MDT /557 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BURLINGTON...MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...WEATHER INSTRUMENT AT THE BURLINGTON AIRPORT REPORTED THE 
WIND GUSTS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KANORADO...HALE AND BONNY RESERVOIR. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 1.
 INTERSTATE 70 IN COLORADO NEAR MILE MARKER 450.
 HIGHWAY 385 BETWEEN MILE MARKERS 194 AND 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3932 10203 3941 10236 3967 10228 3963 10185
TIME...MOT...LOC 2257Z 193DEG 21KT 3940 10225 

HAIL...0.75IN
WIND...60MPH
 
$$

LUNDQUIST
920 
WWUS53 KGLD 152316
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT WED APR 15 2015

COC063-125-KSC023-181-152330-
/O.CON.KGLD.SV.W.0008.000000T0000Z-150415T2330Z/
YUMA CO-KIT CARSON CO-SHERMAN KS-CHEYENNE KS-
516 PM MDT WED APR 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
MDT/630 PM CDT/ FOR SOUTHEASTERN YUMA...NORTHEASTERN KIT CARSON...
NORTHWESTERN SHERMAN AND SOUTHWESTERN CHEYENNE COUNTIES...

AT 516 PM MDT /616 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 15
MILES NORTHWEST OF KANORADO...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...WEATHER INSTRUMENT AT THE BURLINGTON AIRPORT REPORTED THE 
WIND GUSTS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HALE AND BONNY RESERVOIR. 

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 202 AND 213.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3943 10202 3951 10232 3967 10228 3963 10185
TIME...MOT...LOC 2316Z 201DEG 25KT 3952 10219 

HAIL...0.75IN
WIND...60MPH
 
$$

LUNDQUIST
162 
WWUS53 KGLD 152325
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM MDT WED APR 15 2015

COC063-125-KSC023-181-152334-
/O.EXP.KGLD.SV.W.0008.000000T0000Z-150415T2330Z/
YUMA CO-KIT CARSON CO-SHERMAN KS-CHEYENNE KS-
525 PM MDT WED APR 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA...
NORTHEASTERN KIT CARSON...NORTHWESTERN SHERMAN AND SOUTHWESTERN
CHEYENNE COUNTIES WILL EXPIRE AT 530 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3943 10202 3951 10232 3967 10228 3963 10185
TIME...MOT...LOC 2323Z 201DEG 25KT 3952 10219 

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:47 PM MDT, 2 hours earlier.

Area forecast discussion, Apr 15, 2:47 PM MDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
247 PM MDT WED APR 15 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 245 PM MDT WED APR 15 2015

THIS AFTERNOON THROUGH TONIGHT...AT 20Z DRYLINE CURRENTLY LOCATED
FROM NEAR KIRK COLORADO SOUTHEAST TO NEAR BURLINGTON TO KIT CARSON
COLORADO. MODELS AGREE THAT THUNDERSTORM INITIATION EXPECTED IN THIS
GENERAL AREA OR SLIGHTLY EAST ANYTIME NOW. FROM NOW THROUGH 00Z
SHOULD SEE A SLOW EASTWARD PROGRESSION OF BROKEN LINE OR LINE OF
STORMS REACHING A BENKELMAN TO COLBY AND OAKLEY LINE OR SLIGHTLY
WEST OF IT. LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. CANT
RULE OUT A TORNADO VERY EARLY IN THE PERIOD.

AFTER 00Z GENERAL IDEA PER HRRR/NAM IS TO MOVE ANY ONGOING ACTIVITY
EAST/NORTHEAST THROUGH THE REST OF THE AREA DURING THE EVENING. BY
MIDNIGHT MOST OF THE ACTIVITY SHOULD BE LIMITED TO GRAHAM AND
NORTON COUNTIES EASTWARD. DURING THIS TIME STRONG AND POSSIBLY
DAMAGING WINDS APPEAR TO BE THE PRIMARY THREATS ALTHOUGH LARGE
HAIL CANT BE RULED OUT.

LOW TEMPERATURES IN THE LOW 30S TO AROUND 40 FOR FAR EASTERN
COLORADO...LOW 40S TO AROUND 50 EAST OF THE STATE LINE...MILDEST IN
NORTON AND HILL CITY.

THURSDAY...VARYING SOLUTIONS AS TO WHAT EXACTLY WILL HAPPEN BUT
GENERAL IDEA IS FOR THE MORNING HOURS TO BE GENERALLY VOID OF
PRECIPITATION GIVEN RATHER DRY MID LEVELS. NAM/GFS DO SHOW SOME LOW
LEVEL CLOUDINESS MOVING IN AND CANT RULE OUT SOME VERY LIGHT
SHOWERS. HAVE LOWERED POPS A BIT. DURING THE AFTERNOON HOURS
PRECIPITATION CHANCES INCREASE A BIT AND I AM PROBABLY A BIT HIGH ON
MY POPS. CANT RULE OUT A STRAY THUNDERSTORM AS WELL. HIGH
TEMPERATURES IN THE MID 50S TO LOW 60S FOR FAR EASTERN
COLORADO...LOW 60S TO AROUND 70 EAST OF THE STATE LINE. IF THE NAM
VERIFIES WITH MORE EXTENSIVE LOW LEVEL CLOUDINESS HIGH TEMPERATURES
WILL LIKELY BE SEVERAL DEGREES COOLER.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 245 PM MDT WED APR 15 2015

THURSDAY-SUNDAY...CONTINUING TO MONITOR ACTIVE WEATHER PATTERN
THROUGH THIS WEEKEND AS LARGE SCALE UPPER LOW TRANSITIONS EAST
THROUGH THE CENTRAL ROCKIES AND ACROSS THE PLAINS. ANOMALOUSLY MOIST
AIR MASS WILL DEVELOP INTO THE PLAINS WITH THE EASTERN HALF OF THE
CWA PROGGED TO HAVE PWATS 1 INCH OR HIGHER BY LATE THURSDAY NIGHT
WHICH IS IN THE 99TH PERCENTILE. QUASI STATIONARY FRONT...DRY LINE IN
OUR SOUTH/SOUTHWEST...ALONG WITH OCCLUSION WILL LIKELY ACT AS MAIN
FOCUS FOR POSSIBLE BANDING OR OVERRUNNING OF PRECIPITATION THROUGH
THIS WEEKEND. OVERALL CONFIDENCE IN BENEFICIAL PRECIPITATION
CONTINUES TO INCREASE...HOWEVER POSITION OF BETTER QPF STILL IN
QUESTION PAST THURSDAY NIGHT AS MODELS DIFFER ON TIMING/POSITION OF
THESE FEATURES. THERE IS ALSO A TREND TOWARDS DRY SLOT REDEVELOPING
FRIDAY MORNING BEFORE SHOWERS/THUNDERSTORMS REDEVELOP MIDDAY.

REGARDING POP FORECAST TRENDS...I RAISED POPS THURSDAY NIGHT TO
CATEGORICAL ACCOUNTING FOR GOOD PRECIP SIGNAL AND BETTER MODEL
CONSISTENCY. OTHER CHANGE WAS TO SHOW DECREASING TREND FRI MORNING
TO ACCOUNT FOR POSSIBLE DRY SLOT DEVELOPMENT. BEYOND THAT I TRIED TO
NOT TO MAKE ANY WHOLESALE CHANGES WITH LIKELY POPS ACROSS THE NORTH
AND EAST CONTINUING FRIDAY NIGHT. I KEPT CHANCE POPS SATURDAY
THROUGH SUNDAY...AS CONFIDENCE IS NOT QUITE AS HIGH ON
TIMING/COVERAGE.

REGARDING QPF FORECAST TRENDS...AS PREVIOUSLY MENTIONED CONFIDENCE
IS INCREASING IN GOOD PRECIP AMOUNTS ACROSS THE CWA...AND WITH
MODERATE INSTABILITY ALONG WITH OVERRUNNING I AM COMFORTABLE USING
AGGRESSIVE BLEND AND SHOWING HIGHER TRENDS. BETWEEN THURSDAY NIGHT
AND FRIDAY NIGHT RAINFALL AMOUNTS OF 1 TO 2" IN OUR NORTHERN AND
EASTERN CWA SEEM REASONABLE...AND LOCALLY HIGHER AMOUNTS ARE
CERTAINLY POSSIBLE. NOT AS MUCH CONFIDENCE IN THE SOUTHERN
CWA...HOWEVER AS OF NOW 36HR TOTALS OF 0.5 TO 1" STILL SEEM
REASONABLE.

REGARDING SEVERE POTENTIAL THURSDAY EVENING...DEPENDING ON THE AMOUNT
OF CLEARING ASSOCIATED WITH DRY SLOT THIS FAR NORTH AND POSITION OF
DRY LINE/SURFACE FRONT WE COULD SEE A FEW SEVERE THUNDERSTORMS
DEVELOP IN NORTHWEST KANSAS IN POTENTIAL MODERATE CAPE/HIGH SHEER
ENVIRONMENT. WILL NEED TO MONITOR AS INGREDIENTS COULD BE AS GOOD OR
BETTER THAN THIS AFTERNOON.

SUNDAY NIGHT-WEDNESDAY...UPPER LOW CONTINUES TO TRANSITION EASTWARD
EVENTUALLY MERGING WITH BUILDING TROUGH OUT OF CANADA. NORTHERN H3
JET BECOMES ORIENTATED NORTH TO SOUTH ACROSS THE NORTHERN PLAINS AS
THIS LONGWAVE TROUGH DEEPENS OVER THE GREAT LAKES. THERE WILL BE A
TENDENCY TOWARDS SHORTWAVE TROUGHS TO MOVE THROUGH THIS FLOW TOWARDS
THE CENTRAL PLAINS WEAKENING AS THE SLIDE SOUTH. THERE IS NOT A LOT
OF CONFIDENCE IN THESE FEATURES...HOWEVER CONFIDENCE IS ALSO TOO LOW
TO GO COMPLETELY DRY. I KEPT SLIGHT CHANCE POPS IN PLACE WITH BET
SIGNAL FOR THUNDER WEDNESDAY AS SOUTHERN JET STREAM FINALLY STARTS
TO MOVE BACK TOWARDS THE CENTRAL ROCKIES WITH ALONG CLOSED UPPER
LOW BUILDING OVER THE SOUTHWEST US.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1200 PM MDT WED APR 15 2015

KGLD...FROM TAF ISSUANCE THROUGH 21Z SOUTHEAST WINDS GUSTING 30KTS
WITH STRATUS DECK BECOMING VFR. 21Z-02Z VCTS EARLY IN THE PERIOD
WITH A CHANCE OF THUNDERSTORMS OVER THE TERMINAL IN THE 22Z-01Z
TIMEFRAME. GUSTY WINDS AND POSSIBLY LARGE HAIL MAIN IMPACTS.
03Z-06Z SOUTHEAST WIND GUSTING 20KTS WITH SOME MID AND HIGH
CLOUDS. AFTER 06Z MODELS DIVERGE ON SOLUTIONS THUS A LOW
CONFIDENCE FORECAST. GENERAL IDEA IS FOR LOW CLOUDS TO QUICKLY
MOVE IN BY 06Z AS WINDS SHIFT TO THE NORTHWEST AROUND 10KTS.
IFR/VLIFR CONDITIONS CERTAINLY POSSIBLE AND LATER UPDATES WILL
LIKELY NEED TO ADJUST FOR THIS POSSIBILITY. MID LEVEL DRY SLOT
OVER THE AREA SHOULD PREVENT ANY PRECIPITATION FROM DEVELOPING BUT
IF LOW CLOUDS DO MOVE IN CANT RULE OUT SOME DRIZZLE WITH FG/BR.

KMCK...FROM TAF ISSUANCE THROUGH 01Z SOUTHEAST WINDS GUSTING 30KTS
WITH JUST A FEW CLOUDS AROUND 3K FT AND POSSIBLY SOME MID CLOUDS.
FROM 02Z-06Z CONVECTION POSSIBLE IN AND AROUND THE TERMINAL...BEST
CHANCE 03Z-06Z. GUSTING WINDS LIKELY THE PRIMARY HAZARD ALTHOUGH
SOME LARGE HAIL CANT BE RULED OUT. EAST/SOUTHEAST WINDS CONTINUE
TO GUST TOWARD 25KTS. AFTER 06Z CIGS LIKELY TO FALL TO IFR/VLIFR
RANGE AND SOME BR/FG POSSIBLE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-254.

NE...NONE.
&&

SHORT TERM...99
LONG TERM...DR
AVIATION...99
Hazardous weather outlook, Apr 15, 10:10 AM MDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1010 AM MDT WED APR 15 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1010 AM MDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
CHEYENNE AND KIT CARSON COUNTIES OF COLORADO. OUTDOOR BURNING IS
HIGHLY DISCOURAGED.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 3 PM
MDT (4 PM CDT) ALONG OR WEST OF A LINE FROM NEAR WRAY TO BURLINGTON
AND TRIBUNE. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THIS
EVENING THE INITIAL LINE OF THUNDERSTORMS MAY EITHER CONTINUE EAST
OR DEVELOP INTO A SMALL COMPLEX. FOR THE FIRST SEVERAL HOURS
AFTER THUNDERSTORM INITIATION THE PRIMARY THREATS WILL BE LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. DURING THE EARLY
TO MID EVENING HOURS THE PRIMARY THREATS SHOULD BECOME LARGE HAIL
AND DAMAGING WINDS. ANY THUNDERSTORM THAT PRODUCES STRONG OR
DAMAGING WINDS WILL HAVE AN INCREASED CHANCE TO ALSO PRODUCE
BLOWING DUST AND DIRT WITH NEAR ZERO VISIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS EAST OF A LINE
FROM CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA BOTH THURSDAY AND
FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT).

In the hours before

Local storm report, Apr 15, 4:25 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
425 PM MDT WED APR 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND GST     BURLINGTON              39.31N 102.27W
04/15/2015  M58 MPH          KIT CARSON         CO   ASOS

&&

KOCHASIC

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:30 AM MDTRed Flag WarningGLDCheyenne, Kit Carson12 hr
Apr 15, 4:26 PM MDTSevere Thunderstorm WarningGLDKit Carson49 min
Apr 15, 5:35 PM MDTSpecial Weather StatementGLDKit Carson25 min
Apr 15, 5:57 PM MDTSpecial Weather StatementGLDCheyenne18 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.